Addiction: Substance Abuse Community
Benzo Withdrawal advice
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Benzo Withdrawal advice

Hello people,
OK my story is as follows: I took 0.5 mg of Xanax per night for about 25 days. I then stopped cold turkey and i got bad withdrawal symptoms for the first 2 weeks from pain in my chest, muscle cramps, muscle twitching, pain in the legs, minor shaking, severe headaches, vibration in my head, getting panic and anxiety attacks especially in the mornings, increased allergies, my bones in my face and head hurting, my jaws joint hurt and when i chew i feel pressure on my hears and i feel they get a little blocked, sweating and feeling cold then hot. I checked my blood pressure and it was normal I also did a heart check and everything seems to be OK. It's been 27 days as of today that i have quit the Xanax last time i took a dose was 31-March  and today is 27-April. Last week I was getting a little bit better, but during the weekend i drank some alcohol, then i started feeling the symptoms coming to me again. I then started taking multi-vitamins antioxidant, fish oil omega 3 and said to give a supplement a try this supplement is called calm-pex and consists of L-Theanine + GABA + 5 HTP  after trying those the symptoms increased today, and after my sleep got better, once again it got interrupted again with me waking up and having all these dreams. Could that be from the alcohol and the vitamins and supplement i took ? Also today i went to a psychiatrist and told him about this whole story, he then told me that this is not withdrawal symptoms from Xanax anymore, he said withdrawal should last for 3 or 4 days only as i did not take a high dose nor for a long time, he said that what i have is a panic disorder, social phobia and general anxiety, he prescribed me a SSRI called seroxat cr 25 mg, and said to take 1 pill a day for a month so 30 tablets, then he will see me in a month but he said it is best to take this drug for 6 months, and he assured me that it is completely safe and it is nonaddictive what so ever. I came back home and i still didn't take this drug as i googled it and oh boy i read a lot of scary stories of paxil .. so am really doubting what he told me, would anybody please advice on what to do exactly ?
Thanks for your time everyone  
Related Discussions
3 Comments Post a Comment
Blank
Avatar_m_tn
I agree that with only 25 days of that dose and now its been nearly a month of being off of it, it sure seems like its not withdrawl (withdrawal) symptoms.    But gosh,  a drug is a drug is a drug and alcohol is a depressant so why go back to taking another drug??     Stay away from alchohol my friend,  it can cause you even a bigger long term problem if it gets out of hand.
Blank
1135275_tn?1326582465
the common misconception is that benzo withdrawal is like opiate withdrawal. it isn't. there is a percentage of the population where withdrawal can last for months and months....especially if it's done cold turkey. ALL of the symptoms you describe can directly be linked to benzo withdrawal. it's in the way it effects gaba...benzo's lower your ability to utilize gaba and when they are abruptly discontinued, it takes a lot of time for some people to regain that ability, thus resulting in muscle twitches, bad vivid dreams, and all of the other things you've mentioned. alcohol has an effect on gaba in a similar way to barbiturates and benzo's, which MIGHT explain why it would have triggered more symptoms.

.5mg of xanax is equal to 10mg of diazepam. this isn't a low dose. i understand you were only taking it for 25 days, but for SOME people, this is all it takes to suffer these types of withdrawal processes. then again, it could potential be what your doctor said...but in general doctors dismiss prolonged withdrawal syptoms (symptoms) as being another issue entirely when they really aren't. i don't really know what to suggest to you...a taper process might do more harm than good right now. and really, it may actually be an anxiety disorder. have you ever had problems like this prior to taking xanax? if not it would make me think it is still withdrawal...but this is all just my opinion. i'm not sure that i'd return to benzo use as a means to solve the problem though.
Blank
1135275_tn?1326582465
u might consider posting this in the anxiety community also. they have a LOT of experience with benzo's there.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3092482_tn?1412261602
Blank
weaver71
Other
4522800_tn?1405696702
Blank
VICourageous
ID
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN